Related Experiment Video
Updated: Aug 29, 2026

The Clinical Application of Tumor Treating Fields Therapy in Glioblastoma
Published on: April 16, 2019
Prophylactic treatment of known ifosfamide-induced encephalopathy for chemotherapy with high-dose ifosfamide?
Bernd Kasper1, Christoph Harter, Julia Meissner
1Department of Internal Medicine V, University of Heidelberg, Hospitalstrasse 3, 69115 Heidelberg, Germany. Bernd_Kasper@med.uni-heidelberg.de
Abstract:
We report about a case of advanced Ewing sarcoma in a 30-year-old woman. Initial treatment was started according to the Euro-Ewing 99 protocol. During the initial therapy, an ifosfamide-induced encephalopathy occurred as status epilepticus. Because of cerebral toxicity, the following chemotherapies went without ifosfamide. During final radiotherapy multiple lung metastasis were diagnosed. After two cycles of chemotherapy with cyclophosphamide and topotecan (no response), left thoracotomy, and palliative pneumectomy, the patient was transferred to our ward for further treatment. Undergoing two cycles of chemotherapy with ifosfamide 4 g/m(2) intravenously for 3 consecutive days followed by high-dose chemotherapy (HDCT) according to the ICE-regimen (ifosfamide 2 g/m(2), carboplatin 200 mg/m(2), and etoposide 2 x 100 mg/m(2) intravenously for 6 consecutive days), and peripheral blood stem cell transplantation (PBSCT), complete remission was achieved. Under preventive therapy with methylene blue, thiamin, and glucose 5% infusions, no encephalopathy occurred.
Related Concept Videos
Cryptococcal Meningitis
Pharmaceutical Poisoning: Treatment Strategies
Anticholinesterase Agents: Poisoning and Treatment
Irreversible agents form a strong bond with the cholinesterase enzyme, making it inactive. The breakdown of the phosphorylated enzyme is slower than the...
Hepatic Encephalopathy
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: Cannabinoids
Two synthetic agonists of THC,...